Alert archive / Illinois / River Flood Warnings in 2012
River Flood Warning 5, NWS Chicago, IL
NWS Chicago, IL issued this river flood warning at May 7, 2012, 5:30 PM CDT for Grundy County, Illinois. It took effect at May 7, 2012, 5:52 PM CDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2012, 5:30 PM CDT (22:30 UTC)
- In effect from
- May 7, 2012, 5:52 PM CDT
- Expired
- May 8, 2012, 9:15 PM CDT
- In force
- 27 hr
- Issued by
- NWS Chicago, IL
- Flood severity
- Minor
County Grundy County, IL
The river
Written for the forecast point Mazon River near Coal City (COLI2). The gauge peaked at 15.48 ft at May 8, 2012, 4:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05542000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
645 WGUS43 KLOT 072230 FLWLOT FLOOD WARNING NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 530 PM CDT MON MAY 7 2012 ...THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... MAZON RIVER NEAR COAL CITY AFFECTING GRUNDY COUNTY .DUE TO THE TORRENTIAL RAIN OVER THE MAZON RIVER BASIN FROM SUNDAY INTO EARLY TODAY...THE RIVER CONTINUES TO QUICKLY RISE IN THE COAL CITY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. ADDITIONAL INFORMATION CAN BE FOUND AT WEATHER.GOV/CHICAGO. && ILC063-081030- /O.NEW.KLOT.FL.W.0005.120507T2252Z-120508T2040Z/ /COLI2.1.ER.120507T2252Z.120508T0600Z.120508T1440Z.NO/ 530 PM CDT MON MAY 7 2012 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * FLOOD WARNING FOR THE MAZON RIVER NEAR COAL CITY. * UNTIL TUESDAY AFTERNOON. * AT 445 PM MONDAY THE STAGE WAS 11.8 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 13.0 FEET BY LATE TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING. $$ RC
4 follow-up statements
052 WGUS43 KLOT 080314 FLWLOT FLOOD WARNING NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1014 PM CDT MON MAY 7 2012 ...OBSERVED FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING RIVERS IN ILLINOIS... ...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING RIVERS IN ILLINOIS... MAZON RIVER NEAR COAL CITY AFFECTING GRUNDY COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. ADDITIONAL INFORMATION CAN BE FOUND AT WEATHER.GOV/CHICAGO. && ILC063-081514- /O.EXT.KLOT.FL.W.0005.000000T0000Z-120509T0723Z/ /COLI2.2.ER.000000T0000Z.120508T0600Z.120509T0123Z.NO/ 1014 PM CDT MON MAY 7 2012 ...OBSERVED FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE MAZON RIVER NEAR COAL CITY. * UNTIL LATE TUESDAY NIGHT. * AT 945 PM MONDAY THE STAGE WAS 14.2 FEET. * FLOOD STAGE IS 12.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.7 FEET BY EARLY TUESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY EVENING. $$
965 WGUS83 KLOT 081113 FLSLOT FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 613 AM CDT TUE MAY 8 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ILLINOIS... MAZON RIVER NEAR COAL CITY AFFECTING GRUNDY COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. && ILC063-090113- /O.EXT.KLOT.FL.W.0005.000000T0000Z-120509T1009Z/ /COLI2.2.ER.120507T2210Z.120508T0900Z.120509T0409Z.NO/ 613 AM CDT TUE MAY 8 2012 THE FLOOD WARNING CONTINUES FOR THE MAZON RIVER NEAR COAL CITY. * UNTIL LATE TONIGHT. * AT 545 AM TUESDAY THE STAGE WAS 15.5 FEET. * FLOOD STAGE IS 12.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT. $$
808 WGUS83 KLOT 081337 FLSLOT FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 837 AM CDT TUE MAY 8 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ILLINOIS... MAZON RIVER NEAR COAL CITY AFFECTING GRUNDY COUNTY KANKAKEE RIVER AT SHELBY AFFECTING LAKE AND NEWTON COUNTIES .FLOODING CONTINUES ON SEVERAL RIVERS AS A RESULT OF TORRENTIAL RAINFALL ON SUNDAY AND SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. && ILC063-090337- /O.EXT.KLOT.FL.W.0005.000000T0000Z-120509T1108Z/ /COLI2.2.ER.120507T2210Z.120508T0900Z.120509T0508Z.NO/ 837 AM CDT TUE MAY 8 2012 THE FLOOD WARNING CONTINUES FOR THE MAZON RIVER NEAR COAL CITY. * UNTIL WEDNESDAY MORNING. * AT 745 AM TUESDAY THE STAGE WAS 15.4 FEET. * FLOOD STAGE IS 12.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING WILL CONTINUE. * FORECAST...THE RIVER WILL CONTINUE A SLOW FALL TODAY AND IS EXPECTED TO FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY. $$ INC089-111-090337- /O.CON.KLOT.FL.W.0004.000000T0000Z-120510T0600Z/ /SLBI3.1.ER.120507T2322Z.120508T0730Z.120510T0000Z.NO/ 837 AM CDT TUE MAY 8 2012 THE FLOOD WARNING CONTINUES FOR THE KANKAKEE RIVER AT SHELBY. * UNTIL LATE WEDNESDAY NIGHT. * AT 745 AM TUESDAY THE STAGE WAS 9.3 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE A SLOW FALL AND IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY WEDNESDAY EVENING. * IMPACT...AT 9.0 FEET...LOWLAND AGRICULTURAL FLOODING BEGINS. $$ WDM
622 WGUS83 KLOT 090216 FLSLOT FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 915 PM CDT TUE MAY 8 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ILLINOIS... MAZON RIVER NEAR COAL CITY AFFECTING GRUNDY COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. && ILC063-090245- /O.CAN.KLOT.FL.W.0005.000000T0000Z-120509T1108Z/ /COLI2.2.ER.120507T2210Z.120508T0900Z.120509T0059Z.NO/ 915 PM CDT TUE MAY 8 2012 THE FLOOD WARNING IS CANCELLED FOR THE MAZON RIVER NEAR COAL CITY. * AT 845 PM TUESDAY THE STAGE WAS 11.7 FEET. * FLOOD STAGE IS 12.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE EARLIER THIS EVENING. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.0 FEET BY THURSDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this river flood warning went out at May 7, 5:12 PM CDT, 18 minutes earlier.
Area forecast discussion, May 7, 5:12 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 512 PM CDT MON MAY 7 2012 .DISCUSSION... 306 PM CDT VISIBLE IMAGERY THIS AFTERNOON CONTINUES TO DEPICT A CHANNEL OF CLOUDS ALONG THE WEAK FRONTAL BOUNDARY SLOWLY PUSHING EAST ACROSS THE GREAT LAKES REGION...STRETCHING FROM LOWER MICHIGAN SOUTHWEST THROUGH CENTRAL ILLINOIS AND EASTERN MISSOURI. REGIONAL DOPPLER RADAR MOSAIC HAS INDICATED A FEW THUNDERSTORMS HAVE DEVELOPED ACROSS CENTRAL/SOUTHERN PORTIONS OF INDIANA. THE PUSH OF DRY AIR HAS BEEN LACKING...AND NOT ANTICIPATING ANY CHANGE TO THIS THROUGH THE EVENING. TEMPS ACROSS NORTHERN IL/NORTHWEST IN HAVE REMAINED NEARLY STATIONARY IN THE MID 60S THIS AFTERNOON GIVEN THE ABUNDANCE OF SOLAR SHIELDING. FURTHER UPSTREAM ACROSS IOWA AND WESTERN WISC...DRY AIR HAS ARRIVED AND CLEARED OUT MOST OF THE CLOUD COVER AND DEW POINTS HAVE FALLEN INTO THE MID/UPR 40S. EXPECT THE WAVE TO CONTINUE TO LIFTING NORTHEAST THROUGH THE OHIO VALLEY THIS EVENING...PULLING WITH IT THE BULK OF THE PRECIPITATION. ANTICIPATE THAT NORTHERN IL/NORTHWEST IN WILL REMAIN DRY...WHICH IS WELCOME NEWS FOR MANY AREAS THAT CONTINUE TO OBSERVE FLOODING THIS AFTERNOON. UNFORTUNATELY THE DRY WEATHER MAY ONLY BE BRIEF AS YET ANOTHER SHORTWAVE AND 500MB TROUGH ARE POISED TO ARRIVE FROM THE NORTHWEST TUE AFTERNOON AND BRING WITH IT A CHANCE FOR SHOWERS. OVERNIGHT TEMPS WILL SLOWLY RADIATE INTO THE UPR 40S FOR AREAS ALONG AND NORTH OF I-88 IN NORTHERN IL. SOUTH OF THIS LINE TEMPS MAY BE A FEW DEGREES WARMER GIVEN THE SLIGHTLY LONGER PERIOD OF CLOUD COVER...WITH TEMPS ARND 50. ACROSS THE FAR SOUTHERN PORTIONS OF THE CWFA TEMPS MAY HOLD IN THE LOWER 50S...HOWEVER THIS WILL HINGE UPON THE CLOUDS OVERNIGHT. TUESDAY THROUGH WEDNESDAY... AS ELUDED TOO EARLIER...A TROUGH AXIS IS POISED TO ARRIVE ACROSS THE WESTERN GREAT LAKES REGION MIDDAY TUE. WHILE THE SYSTEM APPEARS TO REMAIN RELATIVELY WEAK...SOME INSTABILITY IS NOTED AMONGST A FEW FORECAST SOLUTIONS. AT THE ONSET IT IS POSSIBLE THAT A FEW THUNDERSTORMS MAY OCCUR...HOWEVER THIS COULD BE DRIVEN OR ENHANCED FROM THE POTENTIAL FOR SOME DIFFERENTIAL HEATING AND COOLER AIR ALOFT...AS 850MB TEMPS ARE PROGGED TO BE ARND 4 TO 6 DEG C. CURRENT GUIDANCE HAS PROGGED SFC TEMPS TO WARM INTO THE UPR 60S NORTH OF I-88...WHILE LOCATIONS SOUTH WILL WARM TO ARND 70 OR POSSIBLY THE LOWER 70S FROM PONTIAC TO KANKAKEE. FLOW REMAINS RELATIVELY PROGRESSIVE AS THE 500MB WAVE CONTINUES TO PUSH EAST DURING WED MORNING. ENOUGH MOISTURE MAY LINGER WED MORNING TO PRODUCE A SLIGHT CHC OF SHOWERS...HOWEVER RIDING ALONG THE WESTERN PERIPHERY IS A BROAD ANTI-CYCLONIC FLOW THAT SHOULD AID IN FURTHER EROSION OF THE LLVL MOISTURE. THIS FEATURE WILL THEN RESIDE OVER THE REGION THROUGH MOST OF THUR. MORE SEASONAL AIRMASS PUSHES OVERHEAD FOR THUR WITH TEMPS HOLDING MAINLY IN THE MID 60S. WINDS MAY TURN EASTERLY AND HOLD TEMPS IN THE UPR 50S ALONG THE IMMEDIATE LAKESHORE COUNTIES OF FAR NORTHEAST IL. THURSDAY THROUGH SUNDAY... 500MB TROUGH AXIS CONTINUES TO PIVOT EAST FOR THE FIRST FEW DAYS OF THE EXTENDED...THEN A HIGH AMPLITUDE RIDGE IS PROGGED TO BEGIN DEVELOPING ACROSS THE PAC-NW OVER THE SECOND HALF OF THE WEEKEND. IF THE UPSTREAM RIDGE DEVELOPS AS PROGGED BY NUMEROUS ENSEMBLE MEMBERS...LATE WEEKEND INTO EARLY NEXT WEEK COULD FEATURE A SEASONAL AIRMASS OVER THE GREAT LAKES REGION OR POSSIBLY SLIGHTLY BELOW SEASONAL TEMPERATURES. A WEAK 850MB THERMAL RIDGE SLIDES OVER THE GREAT LAKES REGION AT THE ONSET OF THE CURRENT EXTENDED FORECAST AS A RESULT OF A WEAKENING FRONTAL BOUNDARY WEDGED BETWEEN TWO ADVERTISED ANTI-CYCLONIC FLOW FEATURES. MEANWHILE...MUCH WARMER AIR BUILDS ACROSS THE PAC-NW UNDER AN ADVERTISED HIGH AMPLITUDE RIDGE. THE DOWNSTREAM WAVE FUNCTION FOR THE GREAT LAKES REGION CURRENTLY INDICATES A NEARLY NEUTRAL 850MB TEMPS. BASED ON THE AFOREMENTIONED...CONFIDENCE REMAINS RELATIVELY HIGH THAT TEMPS WILL MAINLY BE IN THE 60S TO POSSIBLY LOW 70S THROUGHOUT THE BULK OF THE EXTENDED FORECAST. TWO FEATURES THAT WILL DRIVE TEMPS AT THE SFC WILL BE CLOUD COVER AND SFC WINDS. IN ADDITION TO THE RELATIVELY QUIET PATTERN FOR THE EXTENDED...IT IS ALSO LEANING TOWARDS A DRY REGIME AS WELL. A WEAK FRONTAL BOUNDARY IS PROGGED TO ARRIVE SAT. MANY SOLUTIONS HAVE STEADILY LEANED TOWARDS A MOISTURE STARVED FRONTAL PASSAGE...THUS COULD SEE THIS BEING NOTHING MORE THAN A WIND SHIFT AS TIME PROGRESSES. BEACHLER && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 22Z... * IMPROVING CEILING/VIS TRENDS AS RAIN PULLS AWAY TO THE EAST. * LIGHT VARIABLE WINDS BECOMING NNW-NW THIS EVENING. RATZER //DISCUSSION...UPDATED 22Z... MAIN FORECAST CONCERN IS THE RATE OF IMPROVEMENT IN CEILINGS AND VISIBILITY AS RAIN PULLS OFF TO THE EAST AND WEAK HIGH PRESSURE RIDGE BUILDS INTO THE AREA THIS EVENING. RFD/ORD/DPA HAVE IMPROVED TO SOLID MVFR RANGE...EVEN VFR AT RFD...WHILE IFR LINGERS AT MDW AND GYY. IMPROVING TREND IS GOING A LITTLE SLOWER...BY PERHAPS A COUPLE OF HOURS ACROSS EASTERN TERMINALS...BUT OVERALL TREND OF FORECAST STILL LOOKS REASONABLE. RATZER PREVIOUS DISCUSSION FROM 18Z... MID LEVEL LOW CURRENTLY OVERHEAD LOCAL TERMINALS WILL CONTINUE MOVING ENE THIS AFTERNOON. -RA TO END FOR NE IL EARLY AFTERNOON AS EXTRAPOLATION AND MODEL FORECAST POSITION OF MID LEVEL LOW HAVE -RA ENDING 18-19Z. MVFR CIGS AND VSBYS PERSIST WHERE -RA HAS KEPT BOUNDARY LAYER MOIST BUT AS 700 HPA LOW AND ITS ASSOCIATED SFC LOW...CURRENTLY IN CENTRAL IND...CONTINUE OFF TO THE ENE DURING THE REST OF THE AFTERNOON THE ADVECTION OF LOWER SFC DEW POINTS ALREADY SPREADING S FROM WI ACROSS NORTHERN IL WILL CONTINUE. THIS DURING OF THE BOUNDARY LAYER HAS RESULTED IN UPSTREAM CIGS RISING FROM IFR TO MVFR AND EVENTUALLY TO VFR. EXPECT THIS TREND TO PERSIST/SPREAD ACROSS LOCAL AREA WITH VFR BY AROUND 21Z. LATEST RUC13...NAM12 AND HRR-3KM ALL NOW INDICATING WINDS WILL INDEED VEER TO NNE-ENE AND TREND ALREADY APPEARING ACROSS IND AND SOUTHERN IL SHORES OF LAKE MI AS WELL AS INLAND TO NORTHERN LAKE CO IND AND SOUTHERN COOK CO IL THO SPEED EXPECT TED TO REMAIN BLO 10 KT. WINDS GRADUALLY VEER BACK TO NW TONIGHT AND TO W TUE AS HI PRES BUILDS FROM THE NRN PLAINS SE OVER THE MO RIVER VALLEY AND THEN E INTO THE MIDWEST. CHANCES OF ANY TS IN AREA REST OF TODAY OR TONIGHT NEAR NIL NOW AS CONTINUED STABILIZATION OF ATMOS CONTINUES. TRS //ORD AND MDW CONFIDENCE...UPDATED 22Z... * HIGH CONFIDENCE PREVAILING MVFR BY EARLY EVENING. * HIGH CONFIDENCE SFC WINDS BLO 10KT. * MEDIUM-HIGH CONFIDENCE WIND DIR NE-SE BACKING TO NNW-NW DURING THE EVE AND OVERNIGHT. RATZER //OUTLOOK FOR ORD/MDW FOR 00Z WEDNESDAY-12Z MONDAY...UPDATED 12Z... * TUESDAY NIGHT...CHANCE OF SHRA/MVFR LATE. * WEDNESDAY...CHANCE OF SHRA. MVFR POSSIBLE EARLY. * THURSDAY...VFR. * FRIDAY...VFR. CHANCE OF SHRA FRIDAY NIGHT. * SATURDAY...CHANCE OF SHRA/SLIGHT CHANCE OF TSRA. * SUNDAY...VFR. CHANCE OF SHRA. CMS && .MARINE... 245 PM...LOW PRESSURE OVER NORTHERN INDIANA WILL LIFT NORTHEAST TO NEAR LAKE ERIE TONIGHT. AS A SECOND LOW DROPS OUT OF SOUTHERN MANITOBA TO LAKE SUPERIOR BY TOMORROW...WINDS OVER THE LAKE WILL GRADUALLY SHIFT FROM NORTH TO NORTHEASTERLY OVERNIGHT TO WESTERLY TOMORROW. THE 2 LOW PRESSURE SYSTEMS WILL MERGE INTO A SINGLE LOW OVER SOUTHERN QUEBEC TOMORROW EVENING. A WEAK SFC TROUGH WILL EXTEND WWD OVER THE WRN GREAT LAKES REGION...KEEPING A FAIRLY WEAK GRADIENT OVER THE LAKE FOR THE NEXT FEW DAYS. THE STRONGEST WINDS ARE SETTING UP FOR WEDNESDAY AS A MODEST SURGE OF COOLER AIR OVERSPREADS THE LAKE AS THE CONSOLIDATED LOW PULLS OFF TO THE EAST AND HIGH PRESSURE BUILDS ACROSS THE NRN PLAINS TO THE MISSOURI VALLEY. THIS HIGH WILL CONTINUE TO SPREAD EAST ACROSS THE MIDDLE AND UPPER MISSISSIPPI VALLEY AND INTO THE GREAT LAKES REGION. BY WEDNESDAY NIGHT AND THURSDAY...A SFC RIDGE AXIS WILL CROSS THE LAKE...BRINGING LIGHTER AND MORE VARIABLE WINDS. KREIN && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, May 7, 4:11 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 411 PM CDT MON MAY 7 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 082115- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 411 PM CDT MON MAY 7 2012 /511 PM EDT MON MAY 7 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. SIGNIFICANT AREAL FLOODING...AS A RESULT OF HEAVY RAINFALL SUNDAY AND SUNDAY NIGHT...CONTINUES FOR AREAS PRIMARILY SOUTH OF INTERSTATE 80. PORTIONS OF THE VERMILION RIVER AT LEONORE WILL REMAIN IN FLOOD. PORTIONS OF THE KANKAKEE RIVER AT SHELBY ARE FORECAST TO REACH FLOOD STAGE OVERNIGHT. PORTIONS OF THE ILLINOIS RIVER AT LA SALLE ARE FORECAST TO REACH FLOOD STAGE THIS EVENING. NUMEROUS STREAMS ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA WILL CONTINUE TO RISE THIS AFTERNOON AND APPROACH ACTION STAGE...THIS INCLUDES PORTIONS OF THE ILLINOIS...KANKAKEE...IROQUOIS...MAZON...EAST BRANCH OF DU PAGE AND SUGAR CREEK STREAMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY AFTERNOON NORTH OF INTERSTATE 80 IN ILLINOIS. PORTIONS OF THE VERMILION RIVER AT LEONORE WILL REMAIN IN FLOOD THROUGH WEDNESDAY. PORTIONS OF THE KANKAKEE RIVER AT SHELBY ARE FORECAST TO REMAIN IN FLOOD THROUGH WEDNESDAY. PORTIONS OF THE ILLINOIS RIVER AT LA SALLE ARE FORECAST TO REMAIN IN FLOOD THROUGH WEDNESDAY. NUMEROUS STREAMS ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA WILL REMAIN IN ACTION STAGE THROUGH AT LEAST WEDNESDAY. THIS INCLUDES PORTIONS OF THE ILLINOIS...KANKAKEE...IROQUOIS...MAZON...EAST BRANCH OF DU PAGE AND SUGAR CREEK STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-082115- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 411 PM CDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON ACROSS THE ILLINOIS NEAR SHORE WATERS. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-082115- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 411 PM CDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO KJB
In the hours before
Local storm report, May 7, 12:34 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1234 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM HEAVY RAIN CHESTERTON 41.60N 87.06W
05/07/2012 M1.00 INCH PORTER IN TRAINED SPOTTER
1 INCH PAST 24 HOURS.
&&
CMThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 9:01 PM CDT | Special Weather Statement | LOT | Cook | 59 min |
| May 6, 9:23 PM CDT | River Flood Watch | LOT | Lake | 13 hr |
| May 6, 9:40 PM CDT | River Flood Advisory | LOT | Will | 24 hr |
| May 6, 9:40 PM CDT | River Flood Advisory | LOT | Iroquois | 67 hr |
| May 6, 9:55 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kankakee, Will | 50 min |
| May 6, 10:32 PM CDT | Special Weather Statement | LOT | Cook | 43 min |
| May 6, 10:35 PM CDT | Special Weather Statement | LOT | Cook | 40 min |
| May 6, 10:58 PM CDT | Areal Flood Advisory | LOT | DeKalb, LaSalle, Lee | 6 hr |
| May 6, 11:09 PM CDT | Special Weather Statement | LOT | Grundy | 36 min |
| May 6, 11:22 PM CDT | Flash Flood Warning | LOT | Grundy, Kendall, LaSalle, Livingston | 8 hr |
| May 6, 11:24 PM CDT | Flash Flood Warning | LOT | Cook, Grundy, Kankakee, Kendall, Will | 6 hr |
| May 7, 12:26 AM CDT | Flash Flood Warning | LOT | Ford, Iroquois, Kankakee | 7 hr |
| May 7, 1:43 AM CDT | Flash Flood Warning | LOT | Iroquois | 6 hr |
| May 7, 2:02 AM CDT | River Flood Advisory | LOT | Kane, Kendall | 8 hr |
| May 7, 3:56 AM CDT | Flash Flood Warning | LOT | Ford, Livingston | 4 hr |
| May 7, 5:05 AM CDT | Areal Flood Advisory | LOT | DeKalb, LaSalle, Lee | 2 hr |
| May 7, 5:42 AM CDT | Areal Flood Warning | LOT | Grundy, Kankakee, Will | 12 hr |
| May 7, 6:15 AM CDT | River Flood Warning | LOT | Bureau, LaSalle | 5 days |
| May 7, 6:23 AM CDT | River Flood Advisory | LOT | Grundy | 16 hr |
| May 7, 6:23 AM CDT | River Flood Advisory | LOT | LaSalle | 16 hr |
| May 7, 7:00 AM CDT | Areal Flood Warning | LOT | Ford, Grundy, Iroquois, Kankakee, LaSalle, Livingston | 22 hr |
| May 7, 8:18 AM CDT | River Flood Warning | LOT | LaSalle | 9 hr |
| May 7, 10:06 AM CDT | River Flood Advisory | LOT | Grundy, Will | 68 hr |
| May 7, 10:06 AM CDT | River Flood Advisory | LOT | Grundy | 8 hr |
| May 7, 3:36 PM CDT | River Flood Advisory | LOT | Iroquois | 7 hr |
| May 7, 5:31 PM CDT | Areal Flood Warning | LOT | Grundy, Kankakee, Will | 12 hr |
Nearby
River Flood Warnings in Illinois, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.